Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Lincoln, IL

May 25, 2011Champaign County, Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2011, 8:16 AM CDT for Champaign County, Vermilion County, Illinois. It was in force for 44 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 8:16 AM CDT (13:16 UTC)
Expired
May 25, 2011, 9:00 AM CDT
In force
44 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Champaign County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 8:17 AM CDTTSTM WND DMG4 Se Urbana, ILPOWERLINES DOWN
May 25, 8:29 AM CDTTSTM WND DMG1 W Ogden, IL2 SEMIS BLOWN OVER ON I-74 BETWEEN MM 194 AND 195.
May 25, 8:36 AM CDTTSTM WND DMGRankin, ILNUMEROUS TREES AND POWERLINES DOWN
May 25, 8:40 AM CDTTSTM WND DMG1 W Fithian, ILTREES DOWN AND SIDING OFF A HOUSE
May 25, 8:55 AM CDTTSTM WND GST 56Danville, IL
May 25, 8:55 AM CDTTSTM WND GST 62Hoopeston, IL
May 25, 8:57 AM CDTTSTM WND DMG1 Se Danville, ILTREES AND POWERLINES DOWN
May 25, 8:58 AM CDTTSTM WND DMG1 E Danville, ILPOWER LINES DOWN ON THE EAST SIDE OF DANVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 5:46 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS53 KILX 251316
SVRILX
ILC019-183-251400-
/O.NEW.KILX.SV.W.0099.110525T1316Z-110525T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
816 AM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 900 AM CDT.

* AT 813 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FISHER TO PHILO...AND MOVING NORTHEAST AT 65 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  RANTOUL...DANVILLE...ALLERTON...SIDNEY...THOMASBORO...SIDELL...
  HOMER...RIDGE FARM...ST. JOSEPH...OGDEN...FAIRMOUNT...FITHIAN...
  GEORGETOWN...GIFFORD...CATLIN...OAKWOOD...WESTVILLE...TILTON...
  POTOMAC AND RANKIN.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 237 AND 257.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 177 AND 219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEASTERN ILLINOIS.

LAT...LON 3989 8756 3988 8815 4040 8844 4040 8843
      4041 8839 4040 8796 4041 8794 4048 8794
      4049 8793 4050 8753 4049 8752 3998 8753
TIME...MOT...LOC 1316Z 217DEG 57KT 4040 8831 4001 8814
WIND...HAIL 60MPH 0.75IN

$$

AUTEN
3 follow-up statements
512 
WWUS53 KILX 251334
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CDT WED MAY 25 2011

ILC019-183-251400-
/O.CON.KILX.SV.W.0099.000000T0000Z-110525T1400Z/
VERMILION IL-CHAMPAIGN IL-
834 AM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAMPAIGN AND VERMILION COUNTIES UNTIL 900 AM CDT...

AT 830 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF GIFFORD TO HUME...MOVING NORTHEAST AT 65 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  DANVILLE...FAIRMOUNT...OAKWOOD...RANKIN...RIDGE FARM...POTOMAC...
  CATLIN...GEORGETOWN...WESTVILLE...TILTON...ROSSVILLE...HOOPESTON...
  JAMAICA...ARMSTRONG...INDIANOLA...COLLISON...MIDDLE FORK WILDLIFE
  AREA...KICKAPOO STATE PARK...HENNING AND VERMILION COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 249 AND 257.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 189 AND 219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3989 8756 3988 8799 4040 8823 4040 8796
      4041 8794 4048 8794 4049 8793 4050 8753
      4049 8752 3998 8753
TIME...MOT...LOC 1334Z 217DEG 57KT 4043 8800 3980 8776
WIND...HAIL 60MPH 0.75IN

$$

AUTEN
339 
WWUS53 KILX 251351
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT WED MAY 25 2011

ILC019-251401-
/O.CAN.KILX.SV.W.0099.000000T0000Z-110525T1400Z/
CHAMPAIGN IL-
851 AM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAMPAIGN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3997 8753 3989 8756 3989 8774 4049 8792
      4050 8753 4049 8752
TIME...MOT...LOC 1351Z 217DEG 57KT 4051 8774 3991 8757

$$

ILC183-251400-
/O.CON.KILX.SV.W.0099.000000T0000Z-110525T1400Z/
VERMILION IL-
851 AM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERMILION
COUNTY UNTIL 900 AM CDT...

AT 847 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF RANKIN TO RIDGE FARM...MOVING NORTHEAST AT 65
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  DANVILLE...ROSSVILLE...HOOPESTON...VERMILION COUNTY AIRPORT...
  BISMARCK AND ALVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3997 8753 3989 8756 3989 8774 4049 8792
      4050 8753 4049 8752
TIME...MOT...LOC 1351Z 217DEG 57KT 4051 8774 3991 8757
WIND...HAIL 60MPH 0.75IN

$$
557 
WWUS53 KILX 251402
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
902 AM CDT WED MAY 25 2011

ILC183-251412-
/O.EXP.KILX.SV.W.0099.000000T0000Z-110525T1400Z/
VERMILION IL-
902 AM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR VERMILION COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 PM CDT.

LAT...LON 3997 8753 3989 8756 3989 8774 4049 8792
      4050 8753 4049 8752
TIME...MOT...LOC 1351Z 217DEG 57KT 4051 8774 3991 8757

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:59 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 25, 6:59 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
659 AM CDT WED MAY 25 2011

.DISCUSSION...
ISSUED 330 AM CDT WED MAY 25 2011

FORECAST CONERN IS MODERATE RISK OF SEVERE STORMS TODAY AND THIS
EVENING SOUTHEAST OF A QUINCY TO PEORIA TO PONTIAC LINE (SLIGHT RISK
OF SEVERE STORMS NW OF THIS LINE) AND ALSO HEAVY RAINS LIKELY TODAY.

00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT NEXT FEW DAYS AND USED
A BLEND. MET AND MAV GUIDANCE TEMPS HAVE TRENDED COOLER FROM TONIGHT
THROUGH THU NIGHT...AND TRENDED FORECAST IN THAT DIRECTION... THOUGH
NOT QUITE AS COOL ESPECIALLY FOR THU HIGHS.

SHORT TERM...TODAY THROUGH SATURDAY.

SPC ISSUED TORNADO WATCH FROM LINCOLN SW EARLY THIS MORNING FROM
1 TO 8 AM CDT. RADAR MOSAIC SHOWS A LING OF STRONG TO POTENTIALLY
SEVERE STORMS WITH HAIL AND GUSTY WINDS RACING NE AT 45 MPH FROM A
QUINCY TO LITCHFIELD LINE.

EARLY MORNING SURFACE MAP SHOWS DEEPENING 995 MB LOW PRESSURE OVER
CENTRAL KS WITH A FRONTAL BOUNDARY OVER NORTHERN MO INTO CENTRAL
IL/IN NEAR I-72 AND I-74. TEMPS HAVE SLIPPED INTO THE MID 50S
NORTH OF THE FRONT FROM GALESBURG...PEORIA AND BLOOMINGTON NORTH
WHILE UPPER 60S TO AROUND 70F FROM I-72 SOUTH WHERE DEWPOINTS IN
WARM SECTOR IN THE MID 60S. DEEPENING 556 DM 500 MB LOW WAS OVER
CENTRAL KS WITH WIDESPREAD CONVECTION AHEAD OF IT OVER IA...MO
INTO WESTERN IL.

MODELS TAKE SURFACE AND UPPER LEVEL LOW FROM CENTRAL KS INTO
CENTRAL MO BY SUNSET AND INTO CENTRAL IL BY THU MORNING.
WIDESPREAD CONVECTION EXPECTED NEAR AND AHEAD OF THIS FEATURE OVER
CENTRAL/SE IL THROUGH THU. ATMOSPHERE BECOME VERY UNSTABLE BY THIS
AFTERNOON ESPECIALLY WITH CAPES RISING TO 2000-3500 J/KG AND
HIGHEST SE OF THE IL RIVER WHERE MODERATE RISK OF SEVERE STORMS
LATER THIS AFTERNOON AND EVENING. ALSO HEAVY RAINS LOOK LIKELY
TODAY AND THIS EVENING. THOUGH FLASH FLOOD GUIDANCE VALUES FAIRLY
HIGH AROUND 3 INCHES IN 3 HOURS SO DID NOT ISSUE ANY FLOOD WATCHES
TODAY. ONE MORE DAY WITH HIGHS IN THE LOW TO MID 80S AND DEWPOINTS
IN THE 60S.

PER SPC DAY 1 OUTLOOK...A BROAD ZONE OF POTENTIALLY SIGNIFICANT
SEVERE WEATHER INCLUDING VERY LARGE HAIL 2 INCH DIAMETER OR
LARGER...WIDESPREAD DAMAGING WINDS...AND SCATTERED
STRONG/DAMAGING TORNADOES IS FORECAST ACROSS A REGION CENTERED
OVER THE MID MS/OH VALLEYS TODAY. AS CONVECTION OVER MO...EASTERN
IA AND WESTERN IL MOVES NE INTO THE SOUTHERN GREAT LAKES REGION
AND ACROSS THE OH VALLEY THROUGH MIDDAY...HEATING/DESTABILIZATION OF
THE PRE-CONVECTIVE AIRMASS SHOULD PERMIT REINTENSIFICATION/EXPANSION
OF STORMS ACROSS THIS REGION. MEANWHILE...STORM DEVELOPMENT IS
FORECAST TO OCCUR BY EARLY AFTERNOON IN A SECOND BAND FARTHER
WEST...DEVELOPING ACROSS MO JUST AHEAD OF THE UPPER SYSTEM...AND
THEN EXPANDING SWD ALONG THE SURFACE FRONT. WITH A VERY MOIST WARM
SECTOR AIRMASS...STRONG INSTABILITY IS EXPECTED TO DEVELOP BY THIS
AFTERNOON. WITH 70 KT MID LEVEL SWLY JET ACROSS THE MID MS/LOWER OH
VALLEY REGION ON SE FRINGE OF THE ASSOCIATED LOW...
SHEAR/INSTABILITY COMBINATION WILL FAVOR RAPID INTENSIFICATION OF
STORMS...WITH STORM MODE TO INCLUDE BOTH SUPERCELLS...AND RAPIDLY
MOVING/BOWING CLUSTERS. IN ADDITION TO STRONG MID LEVEL
MESOCYCLONES... LOW TROPOSPHERIC SHEAR WILL ALSO SUPPORT LOW LEVEL
ROTATION...AND THEREFORE POTENTIAL EXISTS FOR SEVERAL LARGE/STRONG
TORNADOES. DAMAGING WINDS ARE LIKEWISE EXPECTED -- PARTICULARLY NEAR
BOWING STORM CLUSTERS...AND LARGE HAIL IS ALSO LIKELY ACROSS THIS
REGION. THE SECOND/FRONTAL BAND OF STORMS SHOULD CROSS THE MS VALLEY
INTO EARLY EVENING... WITH SEVERE POTENTIAL ADVANCING EASTWARD
ACROSS THE OH VALLEY REGION THROUGH LATE EVENING.

SPC HAS MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON AND
EVENING SE OF THE IL RIVER WITH SLIGHT RISK NW OF THE IL RIVER.
MODERATE RISK HAS 45% RISK OF LARGE HAIL (10% RISK OF 2 INCH OR
LARGER HAIL WITHIN 25 MILES OF A POINT)...15% RISK OF TORNADOES
(10% RISK OF STRONG TORNADOES EF2 OR STRONGER WITHIN 25 MILES OF A
POINT). ALSO HAVE 30% RISK OF DAMAGING WIND GUSTS ACROSS MUCH OF IL.

OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS EXPECTED YET ON THU AND
MUCH COOLER HIGHS IN THE 60S. SPC HAS SLIGHT CHANCE OF SEVERE STORMS
EAST OF INDIANA ON THU. SHOWERS DIMINISH FROM WEST TO EAST DURING
THU NIGHT AS UPPER LEVEL LOW WEAKENS AND PULLS AWAY FROM IL WITH DRY
CONDITIONS PREVAILING FRI. BUT NEXT NORTHERN STREAM UPPER LEVEL LOW
DIGS INTO THE MIDWEST FRIDAY NIGHT INTO SAT BRINGING NEXT CHANCE OF
SHOWERS AND THUNDERSTORMS.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.

FEW CHANGES MADE TO THE FORECAST EARLY NEXT WEEK WITH A VERY WARM
AND HUMID SUMMERLIKE WEATHER PATTERN SETTING UP ACROSS CENTRAL AND
SE IL EARLY NEXT WEEK. THIS DUE TO STRONG UPPER LEVEL RIDGE
BUILDING NORTHWARD ACROSS THE EASTERN STATES WITH EXTENDING MODELS
LIKE 00Z ECMWF...UKMET AND GFS SHOWING A 595 DM 500 MB HIGH
OVER KY BY SUNSET MON. HIGHS IN THE MID TO UPPER 80S SUNDAY AND
UPPER 80S AND LOWER 90S MON-WED. HAVE SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FROM PEORIA AND BLOOMINGTON NORTH SAT NIGHT THROUGH
SUNDAY NIGHT (30% CHANCE FROM GALESBURG TO LACON NORTH SAT NIGHT)
DUE TO UPPER LEVEL DISTURBANCE RIDING OVER THE TOP OF THE
RIDGE...BUT BEST CHANCES OF CONVECTION APPEAR TO BE OVER NORTHERN
IL UP NORTH INTO IA AND WI.

HUETTL

&&

.AVIATION...
ISSUED 655 AM CDT WED MAY 25 2011

OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
ACROSS THE CENTRAL IL TERMINAL AIRPORTS TODAY AND TONIGHT.
THUNDERSTORMS WITH HEAVY RAINS AND GUSTY WINDS WILL DROP THE
VISIBILITY AS LOW AS 1/2 TO 1 MILE AND CEILINGS DOWN TO 500-1.5
FEET AT TIMES WHICH HAS ALREADY HAPPENDED AT PIA AND BMI. WINDS
COULD GUSTS TO 30-40 KTS OR HIGHER WITH STRONGER THUNDERSTORMS.
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH
15Z/10 AM THIS MORNING WITH A WARM FRONT LIFTING NORTHWARD ACROSS
CENTRAL IL FROM I-72...AND AGAIN THIS EVENING WITH AN APPROACHING
STRONG LOW PRESSURE AND COLD FRONT FROM CENTRAL KS WHERE 995 MB
LOW PRESSURE IS CURRENTLY. THIS ASSOCIATED WITH A DEEP 555 DM 500
MB CUTOFF LOW OVER CENTRAL KS. LOW PRESSURE SYSTEM TO GRADUALLY
WEAKEN AS IT MOVES INTO IL BY 12Z/7 AM THU. ENE WINDS 10-15 KTS
AND GUSTS 15-25 KTS NORTH OF WARM FRONT AT PIA AND BMI FOR A TIME
THIS MORNING TO TURN SOUTH BY AFTERNOON AS WARM FRONT LIFTS NORTH.
SOUTH WINDS 7-15 KTS THIS EVENING TO TURN NNE DURING OVERNIGHT
FROM HIGHWAY 51 WEST WITH CMI WINDS LIKELY STAYING SOUTH THROUGH
THE NIGHT.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 5:47 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
547 AM CDT WED MAY 25 2011

ILZ036-040-041-047-049-050-261100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
547 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN
FROM MID AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY
PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT
LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND
AGAIN ON FRIDAY NIGHT AND SATURDAY.

WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL...
BUT REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK DOWNSTREAM OF PEORIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING AND AGAIN BETWEEN
3 PM AND 10 PM. A SEVERE WEATHER CONFERENCE CALL WILL BE CONDUCTED
AT 10 AM TODAY.

ILZ027>031-037-038-042-048-051-261100-
KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL-
WOODFORD-
547 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN
FROM MID AFTERNOON THROUGH THIS EVENING. SOME OF THE STORMS MAY
PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT
LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND
AGAIN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS MORNING AND AGAIN BETWEEN 3 PM
AND MIDNIGHT. A SEVERE WEATHER CONFERENCE CALL WILL BE CONDUCTED AT
10 AM TODAY.

ILZ043>046-052>057-061>063-066>068-071>073-261100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
547 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS MORNING AND
AGAIN LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY
PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT
LIGHTNING...HEAVY RAINS AND POSSIBLE STRONG TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND
AGAIN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED BETWEEN 4 PM AND 1 AM. A SEVERE
WEATHER CONFERENCE CALL WILL BE CONDUCTED AT 1030 AM TODAY.

KH

In the hours before

Local storm report, May 25, 6:34 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
05/25/2011  M1.50 INCH       MASON              IL   CO-OP OBSERVER

            FELL IN A HALF HOUR

&&

25
Local storm report, May 25, 6:36 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
636 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     JACKSONVILLE            39.73N 90.23W
05/25/2011                   MORGAN             IL   MESONET

            LARGE TREE LIMBS DOWN IN TOWN. TIME ESTIMATED.

&&

25
Special weather statement, May 25, 6:57 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
657 AM CDT WED MAY 25 2011

ILZ044-051>054-061-251300-
CHRISTIAN-MACON-MOULTRIE-PIATT-SANGAMON-SHELBY-
657 AM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...EASTERN SANGAMON...
MACON...MOULTRIE...SHELBY AND SOUTHERN PIATT COUNTIES UNTIL 800 AM
CDT...

AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORRISONVILLE...OR 10 MILES SOUTHWEST OF
TAYLORVILLE...MOVING NORTHEAST AT 70 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  EDINBURG...
  STONINGTON...
  BLUE MOUND...
  MOWEAQUA...
  MOUNT AUBURN...
  MACON...

OTHER LOCATIONS AFFECTED INCLUDE...PALMER...VANDERVILLE...
SHARPSBURG...WILLEYS...BOODY AND ELWIN.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3922 8914 3935 8915 3935 8953 3952 8954
      3960 8946 3975 8936 3986 8918 4003 8905
      4002 8854 3979 8850 3943 8860 3921 8905
TIME...MOT...LOC 1157Z 217DEG 59KT 3947 8935
Local storm report, May 25, 7:17 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
717 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
05/25/2011  M1.20 INCH       STARK              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 SW PEORIA             40.71N 89.65W
05/25/2011  M1.63 INCH       PEORIA             IL   ASOS

            6 HOUR TOTAL

&&

25
Local storm report, May 25, 7:37 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
737 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       DAHINDA                 40.95N 90.10W
05/25/2011  M1.64 INCH       KNOX               IL   CO-OP OBSERVER

&&

25
Local storm report, May 25, 8:10 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
810 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       ST. DAVID               40.49N 90.05W
05/25/2011  M1.33 INCH       FULTON             IL   CO-OP OBSERVER

0740 AM     HAIL             MOUNT ZION              39.78N 88.88W
05/25/2011  M0.50 INCH       MACON              IL   MESONET

0700 AM     HEAVY RAIN       2 SW PETERSBURG         39.99N 89.88W
05/25/2011  M1.52 INCH       MENARD             IL   CO-OP OBSERVER

0530 AM     TSTM WND DMG     KILBOURNE               40.15N 90.01W
05/25/2011                   MASON              IL   EMERGENCY MNGR

            POWER LINES DOWN AND SEVERAL UPROOTED TREES

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:25 AM CDTSpecial Weather StatementILXMorgan, Scott65 min
May 25, 5:47 AM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Sangamon58 min
May 25, 6:57 AM CDTSpecial Weather StatementILXChristian, Macon, Moultrie, Piatt, Shelby63 min
May 25, 7:57 AM CDTTornado WarningILXPiatt13 min
May 25, 9:29 AM CDTRiver Flood WarningILXFulton, Knox7 days
May 25, 9:29 AM CDTRiver Flood WarningILXFulton7 days
May 25, 11:59 AM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion61 min
May 25, 12:49 PM CDTAreal Flood AdvisoryILXEdgar, Vermilion6 hr
May 25, 12:54 PM CDTSevere Thunderstorm WarningILXShelby66 min
May 25, 1:10 PM CDTTornado WarningILXEffingham, Shelby31 min
May 25, 1:20 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more10 hr
May 25, 1:44 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Moultrie51 min
May 25, 2:23 PM CDTSevere Thunderstorm WarningILXEdgar23 min
May 25, 2:44 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion38 min
May 25, 3:20 PM CDTSevere Thunderstorm WarningILXEdgar25 min
May 25, 3:47 PM CDTTornado WarningILXCass, Morgan, Scott43 min
May 25, 4:02 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon58 min
May 25, 4:17 PM CDTTornado WarningILXChristian, Sangamon25 min
May 25, 4:29 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Morgan, Schuyler61 min
May 25, 4:33 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon57 min
May 25, 4:57 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Menard, Sangamon51 min
May 25, 5:00 PM CDTSevere Thunderstorm WarningILXDouglas, Macon, Moultrie, Piatt, Shelby60 min
May 25, 5:01 PM CDTFlash Flood WarningILXCass, Fulton, Schuyler3 hr
May 25, 5:07 PM CDTSevere Thunderstorm WarningILXEdgar38 min
May 25, 5:08 PM CDTFlash Flood WarningILXChristian, Sangamon3 hr
May 25, 5:13 PM CDTTornado WarningILXChristian, Shelby32 min
May 25, 5:19 PM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Menard, Tazewell35 min
May 25, 5:37 PM CDTSevere Thunderstorm WarningILXMacon, Piatt, Shelby38 min
May 25, 5:42 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt37 min
May 25, 5:45 PM CDTSevere Thunderstorm WarningILXFulton, Knox, McLean, Peoria, Tazewell, Woodford60 min
May 25, 5:51 PM CDTTornado WarningILXDeWitt, McLean24 min
May 25, 5:58 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Piatt47 min
May 25, 6:01 PM CDTAreal Flood AdvisoryILXChristian, Logan, Macon, Sangamon116 min
May 25, 6:11 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper49 min
May 25, 6:12 PM CDTTornado WarningILXMcLean40 min
May 25, 6:15 PM CDTSevere Thunderstorm WarningILXKnox, McLean, Marshall, Peoria, Stark, Woodford40 min
May 25, 6:19 PM CDTFlash Flood WarningILXKnox4 hr
May 25, 6:27 PM CDTSevere Thunderstorm WarningILXChampaign33 min
May 25, 6:42 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Moultrie, Piatt33 min
May 25, 6:53 PM CDTTornado WarningILXChampaign, Piatt37 min
May 25, 6:57 PM CDTAreal Flood AdvisoryILXChampaign, Coles, DeWitt, Douglas, Moultrie, Piatt4 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.